Wisconsin, 2007

Drought in Wisconsin, September 25 to 30, 2007

September 25 to 30, 2007 · NWS GRB · 2 events in 2 counties and zones

Below normal rainfall in northern Wisconsin during the month of September caused severe drought (D2) conditions to expand to the southeast late in the month.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Below normal rainfall in northern Wisconsin during the month of September caused severe drought (D2) conditions to expand to the southeast late in the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 25, 2:35 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Sep 25, 2:35 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
335 AM CDT TUE SEP 25 2007

.SYNOPSIS...UPR PATTERN ACRS NOAM HAD MODEST AMPLITUDE...WITH A
STG RIDGE OVER THE E AND A RATHER WK TROF OVER THE W. THE PATTERN
WL UNDERGO SOME DEAMPLIFICATION THE NEXT COUPLE DAYS AS THE
WESTERLIES CONSOLIDATE OVER THE NRN U.S. AND SRN CANADA. THEN
DURING THE REST OF THE FCST PERIOD THE FLOW BE BECOME INCREASINGLY
DOMINATED BY LARGE VERY LONG WAVELENGTH TROF DEVELOPING OVER THE
ERN PAC AND WRN NOAM. A SERIES OF HIGH AMPLITUDE SHRTWVS WL
PROGRESS OUT OF THE TROF AND SHOULD IN LARGE PART DOMINATE THE WX
ACRS THE AREA.

THE MEAN TROF POSN HOLDING TO THE W WL KEEP THE FCST AREA PRIMARILY
IN W OR SW UPR FLOW. THAT WL RESULT IN SOMEWHAT ABV NORMAL TEMPS...
THOUGH READINGS WL BE COOLER THAN THE UNSEASONABLY WARM WX OF THE
PAST WK OR SO. PCPN CHCS WL BE TIED TO THE SHRWVS AND ASSOC SFC
SYSTEMS CROSSING THE AREA. TWO MAIN PCPN EVENTS EXPECTED...ONE AT
THE START OF THE FCST AND ANOTHER SOMETIME DURING THE UPCOMING
WEEKEND OR EARLY NEXT WK. NORMAL PCPN FOR A WK AT THIS TIME OF YR IS
ABOUT 2/3 OF AN INCH...AND PATTERN LOOKS FAVORABLE FOR MOST AREAS
GETTING AT LEAST THAT.
&&

.SHORT TERM...TDA/TNGT/WED. MAIN CHG TO PREV FCST WAS TO UP POPS TO
ACCOUNT FOR PCPN COVERAGE EXPECTED TDA INTO EARLY THIS EVENING.
SIG MOISTURE WL BE IN PLACE TDA AS SHRTWV AND RRQ OF DEPARTING JET
PROVIDE FORCING FOR LIFT AND PCPN. NUDGED TEMPS DOWN SOME...ESP IN
THE E WHERE PLENTY OF PCPN IS EXPECTED. OTHERWISE...NOT MUCH CHG
TO THE FIRST 3 FCST PERIODS.

.LONG TERM...WED NGT THRU NXT MON. MAIN FCST CHALLENGE IS TRYING
TO DECIPHER MDL DIFFERENCES IN THE HANDLING OF A SIGNIFICANT
SHRTWV TROF TOWARD THE END OF NXT WEEKEND.

INITIAL SHRTWV TROF ROTATES EWD TOWARD THE WRN GREAT LKS RGN WED
NGT ACCOMPANIED BY VARIOUS SHRTWVS AND THE LEFT EXIT RGN OF A 110
KT UPR JET. AT THE SFC...A TROF WL MOV ALONG WITH THE UPR FEATURES
AND REACH INTO WRN WI BY 12Z THU. BEST DYNAMICS/LIFT DO REMAIN TO
OUR NORTH AND WEST THRU THE NGT...BUT EXPECT SOME LGT SHWRS TO
MAKE A MOV TOWARD N-CNTRL/CNTRL WI AFT MIDNGT. HAVE EXTENDED THE
SLGT CHC POP A BIT FARTHER SOUTH WHILE ERN WI TO REMAIN DRY.
DESPITE THE INCREASE IN CLDS EXPECTED...TEMPS WL BE ABLE TO FALL
INITIALLY DUE TO LGT WNDS AND DRY AIRMASS. PREFER TO LWR MIN TEMPS
A COUPLE OF DEGS ACROSS PARTS OF THE FCST AREA.

THE SHRTWV TROF MOVS ACROSS WI ON THU AS DOES THE SFC TROF
BRINGING A WND SHIFT TO THE WEST. BEST DYNAMICS (Q-VEC
CONVERGENCE) AND LIFT (UPR JET LOCATION) DO REMAIN FROM NRN WI NWD...
THUS PCPN CHCS APR LIMITED ESP WITH DEW PTS BARELY IN THE LWR 50S.
BELIEVE THERE IS JUST ENUF LIFT AVAILABLE TO SQUEEZE OUT
MEASURABLE PCPN ACROSS NRN WI...THEREFORE HAVE BUMPED POPS UP TO
SML CHC THERE. THE REST OF THE FCST AREA TO REMAIN WITH SLGT CHC
POPS. TEMPS FROM PREV FCST STILL LOOKED GOOD SO ONLY MINIMAL CHGS
MADE.

A STRAY SHWR MAY LINGER INTO EARLY THU EVENING AS THE SHRTWV TROF
CONTS TO PULL AWAY...HOWEVER DRIER AIR AND DOWNWARD MOTION
EXPECTED TO BE PUSHING INTO THE RGN. FOR NOW...WL KEEP FCST AREA
DRY. OTHERWISE...A RDG OF HI PRES WL BE BUILDING EAST FROM THE
MIDWEST BRINGING A DECREASE IN CLDS AND DIMINISHING WNDS. THIS
SHOULD ALLOW TEMPS TO FALL PRETTY WELL ESP OVR N-CNTRL/CNTRL WI
AND MAY NEED TO LWR TEMPS A BIT. SFC HI PUSHES ACROSS THE AREA ON
FRI PROVIDING FOR A GOOD DEAL OF SUNSHINE AND TEMPS A LITTLE ABV
NORMAL FOR LATE SEPT.

A NEW AND STRONGER SHRTWV TROF IS PROGGED TO MOV INLAND FROM THE
WEST COAST FRI NGT INTO THE ROCKIES ON SAT. DOWNSTREAM UPR RIDGING
WL OCCUR OVR THE GREAT LKS WHICH IN TURN...BRING A WARMER MORE
MOIST AIRMASS TO NE WI. WAA TO BE UNDERWAY BY SAT WHICH LEADS TO
THE POSSIBILITY OF SEEING SPOTTY PCPN ACROSS PARTS OF NE WI.
HOWEVER...NO OTHER FACTOR (INSTABILITY/LIFT ETC.) ARE PRESENT THUS
PREFER TO ONLY MENTION AN INCREASE IN CLDS FOR NOW AND KEEP PCPN
OUT OF THE FCST FOR SAT. LTR SHIFTS CAN DETERMINE IF THE WAA WOULD
BE STG ENUF TO GENERATE SHWRS FOR INCLUSION INTO SATS FCST. HAVE
RAISED MAX TEMPS ON SAT A FEW DEGS FROM PREV FCST AS 8H TEMPS RISE
INTO THE DOUBLE DIGITS.

THIS LATEST SHRTWV TROF MOVS INTO THE PLAINS SAT NGT BEFORE MDLS
BEGIN TO DIFFER WITH ITS FORWARD SPD TOWARD THE END OF THE
UPCOMING WEEKEND. THIS WOULD IMPACT NOT ONLY SUNDAYS FCST BUT
ALSO INTO MON IF THE SLOWER SOLN (AS ADVERTISED BY THE ECMWF AND
CANADIAN) TURNS OUT TO BE CORRECT. UNTIL THIS TIMING ISSUE CAN GET
BETTER RESOLVED...PREFER TO LEAVE SUNDAY/MON FCST ALONE.
&&

.AVIATION...CIGS QUITE VARIABLE AS SHRA AND SOME TSRA SCT ACRS THE
AREA. WOULD EXPECT TO SETTLE TO MAINLY VFR CIGS DURING THE DAY...
WITH LOWER CONDITIONS IN THE SHRA/TSRA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/KALLAS
Hazardous weather outlook, Sep 25, 2:47 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT TUE SEP 25 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
347 AM CDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY OVER EAST-CENTRAL
WISCONSIN. SEVERE WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY
RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE IN THE WEEKEND
OR EARLY NEXT WEEK. THE STORMS ARE STILL TOO FAR IN THE FUTURE TO
BE ABLE TO MAKE A RELIABLE ASSESSMENT OF THE RISK OF SEVERE
WEATHER WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY TODAY OR
TONIGHT.

LMZ521-522-541>543-564-261100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
347 AM CDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST EARLY TODAY.
THUNDERSTORMS ARE ALSO POSSIBLE TODAY...BUT SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE IN THE WEEKEND
OR EARLY NEXT WEEK. THE STORMS ARE STILL TOO FAR IN THE FUTURE TO
BE ABLE TO MAKE A RELIABLE ASSESSMENT OF THE RISK OF SEVERE
WEATHER WITH THE STORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Door

When
September 25, 6:00 AM CST to September 30, 11:59 PM CST
Where
Door forecast zone
Reported by
Other Federal Agency
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

Drought, Southern Marinette

When
September 25, 6:00 AM CST to September 30, 11:59 PM CST
Where
Southern Marinette forecast zone
Reported by
Other Federal Agency
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60088, 60089.